MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Insufficient Information (4580)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 2/4/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the product code used in the procedure? what was the procedure? approximate position of the leak? what is the name and contact information of operating surgeon? do we have permission to speak with the surgeon? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a gastric sleeve procedure and in the post-operative period the patient developed a gastric fistula due to a failure in the stapling, requiring her to remain in the icu for a long period.However, in a subsequent conversation with the surgeon responsible for the procedure, seeking more concrete information, it was explained that the gastric fistula was not due to equipment failure but rather due to bronchoaspiration.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/11/2025.Additional information received: procedure: sleeve gastrectomy.- approximate position of the leak: unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/19/2025.Corrected data: d1, d4.Additional information received: 1.The cause of the gastric fistula was nor the device neither the procedure, it was caused by adhesions (as a fact he says that it would happen to this patient with any type of surgery as well).2.The product used in the procedure was a pse60a.3.The place of the leak was in the greater curvature of the stomach.4.If we still want to speak with him he is open to talk with us.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21303567
Report Number3005075853-2025-00923
Device Sequence Number15472879
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public10705036014324
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPSE60A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/04/2025
02/11/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/11/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale